Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 15, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 15, 2014, 10:07 AM MST for Pima County, Arizona. It was in force for 113 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2014, 10:07 AM MST (17:07 UTC)
- Expired
- Jul 15, 2014, 12:00 PM MST
- In force
- 113 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 64 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 10:15 AM MST | FLASH FLOOD | 7 Ssw Oro Valley, AZ | CAR STALLED ON ROADWAY DUE TO FLOOD WATERS NEAR INA AND LA CHOLLA ROADS IN TUCSON. REPORT AND PICTURE SENT VIA TWITTER. |
| Jul 15, 10:45 AM MST | FLASH FLOOD | 2 Nne Tucson Internatio, AZ | WATER RESCUE REPORTED AT DREXEL AND CAMPBELL ROADS. WATER APPEARS TO BE 6 INCHES TO 1 FOOT HIGH BASED ON TWITTER PHOTO. REPORT SENT VIA TWITTER FROM LOCAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 5.1 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1795 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
380
WGUS55 KTWC 151707
FFWTWC
AZC019-151900-
/O.NEW.KTWC.FF.W.0015.140715T1707Z-140715T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
1007 AM MST TUE JUL 15 2014
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL PIMA COUNTY IN SOUTHEAST ARIZONA...
THIS INCLUDES THE CITY OF MARANA...
* UNTIL NOON MST
* AT 1000 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM AN AREA OF STRONG THUNDERSTORMS FROM NORTHWEST
OF TUCSON THROUGH WESTERN TUCSON SOUTH ALONG INTERSTATE 19.
STORM MOVEMENT WAS SLOWLY WEST AND SOUTHWEST.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AVRA
VALLEY...SAGUARO NATIONAL PARK...WEST TUCSON...SAN XAVIER MISSION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3245 11133 3247 11118 3235 11099 3206 11090
3191 11106
$$
MEYER2 follow-up statements
763
WGUS75 KTWC 151737
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1037 AM MST TUE JUL 15 2014
AZC019-151900-
/O.CON.KTWC.FF.W.0015.000000T0000Z-140715T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
1037 AM MST TUE JUL 15 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON MST FOR EAST
CENTRAL PIMA COUNTY...
AT 1030 AM MST...STRONG THUNDERSTORMS CONTINUED TO GENERATE HEAVY
RAINFALL OVER A LARGE AREA FROM NORTHWEST OF TUCSON NEAR I-10
THROUGH FAR WEST TUCSON DOWN TO AREAS SOUTH OF TUCSON NEAR I-19.
RAINFALL AMOUNTS NEAR 1.5 INCHES WERE CAUSING FLOODING...ESPECIALLY
AROUND FLOWING WELLS AND LOCATIONS NEAR TO JUST WEST OF I-10. SWIFT
WATER RESCUES AND STREET CLOSURES HAVE BEEN REPORTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3245 11133 3247 11118 3235 11099 3206 11090
3191 11106
$$
MEYER927
WGUS75 KTWC 151855
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1155 AM MST TUE JUL 15 2014
AZC019-151902-
/O.EXP.KTWC.FF.W.0015.000000T0000Z-140715T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
1155 AM MST TUE JUL 15 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT NOON MST FOR EAST CENTRAL
PIMA COUNTY...
AT 1152 AM MST SHOWERS CONTINUED TO DIMINISH NEAR TO WEST OF TUCSON.
AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL
2:15 PM AS HEAVY FLOW CONTINUES IN WASHES.
HEAVY RAINFALL CONTINUED NORTH OF TUCSON NEAR ORO VALLEY WHERE A
FLASH FLOOD WARNING REMAINS IN EFFECT.
LAT...LON 3245 11133 3247 11118 3235 11099 3206 11090
3191 11106
$$
MEYERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 9:30 AM MST, 37 minutes earlier.
Area forecast discussion, Jul 15, 9:30 AM MST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 930 AM MST TUE JUL 15 2014 .SYNOPSIS...ONE MORE ACTIVE THUNDERSTORM DAY ACROSS SOUTHEAST ARIZONA BEFORE MOISTURE VALUES START TO LOWER WEDNESDAY THROUGH FRIDAY. WET STORMS TODAY WITH LOCALIZED FLOODING A CONCERN. DRIER AIR WILL LIMIT THUNDERSTORM ACTIVITY THURSDAY AND FRIDAY TO THE HIGHER TERRAIN EAST OF TUCSON. MOISTURE STARTS TO RETURN TO THE AREA OVER THE WEEKEND INTO EARLY NEXT WEEK FOR AN INCREASE IN THUNDERSTORMS AGAIN. DAYTIME TEMPERATURES WILL SLOWLY WARM TO A LITTLE ABOVE AVERAGE AS THE WEEK PROGRESSES. && .DISCUSSION...VERY WET ATMOSPHERE WITH WEAK REMNANT MCC CIRCULATION SHIFTING FROM COCHISE INTO EASTERN PIMA COUNTY. MID LEVEL FLOW IS PROBABLY A LITTLE BETTER AT THIS POINT THAN WHAT WAS SHOWING ON THE 12Z SOUNDING. BOTTOM LOADED HEAVY RAIN TYPE STORMS. NOT AS MUCH A THREAT FOR SEVERE...BUT A LOT OF MOMENTUM WITH WET MICROBURST POSSIBLE. SOME CLEARING ALREADY IN EASTERN AREAS INCLUDING MUCH OF COCHISE COUNTY. THEY WILL REFIRE THIS AFTERNOON. WE WILL NEED TO WATCH FOR OUTFLOW ACTIVITY LATER IN THE DAY AND THIS EVENING BACK INTO THE CURRENTLY ACTIVE AREAS. FLASH FLOOD WATCH A CONSIDERATION. && .PREV DISCUSSION...WEDNESDAY IS A TRANSITION DAY AS PW VALUES START TO FALL ACROSS THE AREA. HOWEVER STILL LOOKING AT SCATTERED STORMS MAINLY FROM TUCSON EAST. FOR THURSDAY AND FRIDAY...MODELS INDICATING THAT PW VALUES WILL BE LESS THAN ONE INCH AREA WIDE. THAT WOULD LIMIT ANY THUNDERSTORM THREAT TO THE HIGHER TERRAIN EAST OF TUCSON. WHILE THE AREA DRYS OUT A BIT...HIGH TEMPERATURES WILL SLOWLY WARM TO SEVERAL DEGREES ABOVE NORMAL. ITS BEEN OVER A 10 DAYS WEEK SINCE TUCSON HAS RECORDED AN ABOVE NORMAL HIGH. MOISTURE STARTS TO RETURN TO THE AREA OVER THE UPCOMING WEEKEND INTO EARLY NEXT WEEK AS FLOW ALOFT BECOMES SELY. THUS EXPECT AN INCREASE IN THUNDERSTORMS CHANCES. THE MIDDLE PART OF NEXT WEEK...WHICH IS OUTSIDE OF THIS FORECAST CYCLE PACKAGE...LOOKS DOWN RIGHT HOT WITH BOTH GFS ON TUE AND ECMWF ON WED...BASED ON 850-700 MB THICKNESS...HINTING AT 110 IN TUCSON. STAY TUNED. && .AVIATION...SCT SHOWER/TSTM ACTIVITY TODAY INTO THIS EVENING. STORMS BECOMING NUMEROUS LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. LOCAL MVFR/IFR CIGS/VSBYS/MT OBSCURATIONS WITH GUSTS TO 35-45 KTS IN THE VICINITY OF TSRA. AFT 16/05Z STORMS BECMG ISOLD. OTHERWISE...SFC WIND GENERALLY 15 KTS OR LESS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ANOTHER ACTIVE THUNDERSTORM DAY IS FORECASTED TODAY...WITH THE POTENTIAL FOR HEAVY RAIN AND STRONG WINDS. EXPECT STRONG...GUSTY AND ERRATIC WINDS WITH ANY OF THE THUNDERSTORMS. A SIGNIFICANT DROP IN THUNDERSTORM CHANCES ARE EXPECTED DURING THE LATTER PART OF THE WEEK WITH WARMER TEMPERATURES AND LOWER RELATIVE HUMIDITY VALUES AS THE UPPER LEVEL HIGH MOVES OVER THE AREA. THUNDERSTORM CHANCES SHOULD PICK BACK UP AGAIN DURING THE WEEKEND AND EARLY NEXT WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/LADER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:29 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 31 min |
| Jul 14, 7:53 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 37 min |
| Jul 14, 8:01 PM MST | Flash Flood Warning | TWC | Cochise | 89 min |
| Jul 15, 9:18 AM MST | Areal Flood Advisory | TWC | Pima | 117 min |
| Jul 15, 11:15 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Jul 15, 11:36 AM MST | Special Weather Statement | TWC | Pinal | 54 min |
| Jul 15, 11:42 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 2 hr |
| Jul 15, 1:00 PM MST | Flash Flood Warning | TWC | Santa Cruz | 2 hr |
| Jul 15, 2:18 PM MST | Areal Flood Advisory | TWC | Pima | 117 min |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.